Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 133, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 24, 2013, 9:51 AM CDT for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2013, 9:51 AM CDT (14:51 UTC)
- Expired
- Sep 24, 2013, 12:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 84 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 2.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
939
WGUS54 KJAN 241451
FFWJAN
MSC019-097-155-241745-
/O.NEW.KJAN.FF.W.0133.130924T1451Z-130924T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CDT TUE SEP 24 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1245 PM CDT
* AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING INTO THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN
INCH...HAVE OCCURRED IN THE PAST HOUR OVER PORTIONS OF THE AREA.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EMBRY
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3374 8904 3364 8904 3363 8902 3356 8902
3356 8909 3329 8909 3327 8911 3328 8951
3373 8951 3373 8920 3375 8919
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:19 AM CDT, 32 minutes earlier.
Area forecast discussion, Sep 24, 9:19 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 919 AM CDT TUE SEP 24 2013 .UPDATE...A SEMI-ORGANIZED COMPLEX OF VERY HEAVY RAINFALL IS OCCURRING ALONG A SWATH FROM EUDORA ARKANSAS TOWARDS YAZOO CITY THIS MORNING THAT HAS RESULTED IN FLASH FLOODING. HOURLY RAINFALL RATES WITH THIS COMPLEX HAVE BEEN ON THE ORDER OF 2-3 INCHES AND EVEN HIGHER AMOUNTS BEING OBSERVED. THE HEAVY RAIN RISK RESULTING IN FLASH FLOODING WILL CONTINUE THROUGH THE MORNING HOURS NORTH OF INTERSTATE 20. THIS SWATH WILL LIKELY CONTINUE ACROSS YAZOO COUNTY EASTWARD INTO HOLMES/MADISON AND ATTALA AND FARTHER EASTWARD TO THE STATE LINE THROUGH THE MORNING AND EARLY AFTERNOON HOURS FOR NE AREAS OF MS. WHEN ALL IS SAID AND DONE...THERE IS POTENTIAL FOR A NARROW RAIN ACCUMULATION SWATH OF 2.5 TO 3.5 INCHES WITH LOCALLY HIGHER AMOUNTS WHERE THE HIGH PRECIP RATES OCCUR WITHIN THE COMPLEX. HAVE INCREASED RAINFALL TOTAL AMOUNTS IN OFFICIAL FORECAST AND UPDATED THE HWO/GRAPHICS ON THE MAIN HOMEPAGE TO REFLECT THIS CHANGE. IN ADDITION...WILL GO AHEAD AND PUT OUT A FLASH FLOOD WATCH FOR NORTH AND EAST AREAS ALONG AND AHEAD OF THE HEAVY RAIN AXIS THROUGH TONIGHT. RAIN WILL TAPPER OFF FROM WEST TO EAST THROUGH THE AFTERNOON AND EARLY EVENING AS A WEAK FRONT MOVES THROUGH. THIS COMPLEX IS BEING ADDED BY A SURGE IN MOISTURE THAT OCCURRED OVERNIGHT /PWATS ~2"/ AND MODEST S/WV TROUGH FORCING PIVOTING INTO THE REGION. SOUTH OF INTERSTATE 20...FORCING IS LESS AND THE CONVECTIVE LINE WILL BE MORE BROKEN AND LESS ORGANIZED. HOWEVER...A QUICK HEAVY DOWNPOUR RESULTING IN A QUICK 1-2 INCHES FROM THIS ACTIVITY AS IT SLOWLY MOVES EAST WILL BE LIKELY THIS AFTN FOR SOUTHERN AREAS. DRIER AIR WILL FILTER IN ACROSS THE REGION BY TONIGHT AND EFFECTIVELY END ALL RAIN. UPDATED PRODUCTS ARE OUT AND THE FLASH FLOOD WATCH WILL BE FORTHCOMING SHORTLY. AN UPDATED AVIATION CAN BE FOUND DIRECTLY BELOW. /ALLEN/ && .AVIATION...IFR/MVFR CONDS PREVAIL THIS MORNING ALONG WITH A HEAVY RAIN BAND MOVING ACROSS NORTH MS WITH CONTINUED PROGRESSION TO THE EAST. BKN/SCT TSRA ARE ACROSS W/SW MS AND WILL MOVE ACROSS S MS THROUGH THE LATE MRNG AND AFTN HOURS. ALL SITES WILL BE IMPACTED BY SHRA/TSRA TODAY AS THE SEMI-ORGANIZED COMPLEX MOVES ACROSS THE REGION. MVFR CONDS WILL PREVAIL BY MID-AFTN BUT IFR CONDS LIKELY IN HEAVY DOWNPOURS. WINDS WILL BE FROM THE SE AHEAD OF THE COMPLEX AND THEN SHIFT TO WEST BEHIND. WINDS WILL BE TURBULENT INVOF STRONGER STORMS. RAIN WILL END BY TONIGHT WITH VFR CONDS RETURN BEFORE SOME PATCHY FOG DEVELOPS TOMORROW MORNING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 85 68 86 64 / 90 27 7 8 MERIDIAN 84 69 86 62 / 91 51 12 10 VICKSBURG 86 61 86 60 / 95 15 8 7 HATTIESBURG 85 72 90 63 / 85 38 5 2 NATCHEZ 86 65 83 62 / 82 17 2 1 GREENVILLE 84 62 85 64 / 97 15 9 8 GREENWOOD 83 65 86 64 / 99 25 9 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN
Hazardous weather outlook, Sep 24, 9:46 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 946 AM CDT TUE SEP 24 2013 MSZ026>033-036>039-042>046-251500- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER- 946 AM CDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A DEVELOPING LINE OF HEAVY RAIN AND THUNDERSTORMS ACROSS NORTH-CENTRAL AND WEST MISSISSIPPI WILL BRING TORRENTIAL DOWNPOURS TO THE REGION THIS MORNING THROUGH THE AFTERNOON. STRONGER PORTIONS OF THIS LINE WILL BE CAPABLE OF HOURLY RAINFALL RATES NEAR 2 TO 3 INCHES PER HOUR. THIS COULD RESULT IN DANGEROUS FLASH FLOODING IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY. RAINFALL TOTALS ALONG A NARROW SWATH ACROSS NORTH-CENTRAL AND EAST-CENTRAL MISSISSIPPI COULD REACH AS HIGH 5-7 INCHES WITH LESSER AMOUNTS ON THE FRINGES OF THIS SWATH. LOW SPOTS AND POOR DRAINAGE AREAS WILL BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. IN ADDITION... A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING AND AFTERNOON ASSOCIATED WITH THIS COMPLEX. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 40 TO 50 MPH. HEAVY DOWNPOURS CAN BE MOST CERTAINLY ANTICIPATED WITH THE STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY FOR FLASH FLOODING CONCERNS. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047>066-072>074-251500- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 946 AM CDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTH EAST MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SPOTTY TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE CAPABLE OF BRINGING A QUICK ONE TO THREE INCHES OF RAIN THIS MORNING THROUGH THE AFTERNOON IN SOUTH MISSISSIPPI. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER ISSUES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY FOR FLASH FLOODING CONCERNS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Sep 24, 8:02 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD 1 N GLEN ALLAN 33.03N 91.03W
09/24/2013 WASHINGTON MS LAW ENFORCEMENT
REPORTS OF FLOODING ON EASTSIDE LAKE WASHINGTON ROAD AND
HIGHWAY 436 NEAR GLEN ALLAN.
&&
DCOXLocal storm report, Sep 24, 8:28 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
828 AM CDT TUE SEP 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM FLASH FLOOD ROLLING FORK 32.91N 90.88W
09/24/2013 SHARKEY MS LAW ENFORCEMENT
REPORTS OF FLOODING ON CHINA STREET...NORTH 5TH STREET
AND SIDNEY ALEXANDER STREET IN ROLLING FORK.
&&
DCOXSpecial weather statement, Sep 24, 8:40 AM CDT, 1 hour 11 minutes before
MSZ035-041-042-241405-
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
840 AM CDT TUE SEP 24 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
840 AM CDT TUE SEP 24 2013
A LARGE CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY
RAIN WAS LOCATED FROM BELZONI TO ROLLING FORK AT 837 AM CDT...MOVING
EAST AT 10 MPH.
VERY HEAVY RAIN IS OCCURRING WITH THESE STORMS. RAINFALL RATES OF 2
TO 4 INCHES AN HOUR ARE OCCURRING. IF THESE RATES PERSIST...FLASHING
FLOODING WILL BE LIKELY AND FLASH FLOOD WARNINGS WILL BE ISSUED.
PEOPLE IN NORTHWESTERN YAZOO...SOUTHERN HUMPHREYS AND SHARKEY
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3290 9077 3308 9072 3311 9045 3307 9042
3305 9043 3305 9041 3283 9023 3273 9049
3271 9079 3275 9094
TIME...MOT...LOC 1337Z 280DEG 7KT 3318 9048 3280 9091
CMESpecial weather statement, Sep 24, 9:02 AM CDT, 49 minutes before
MSZ027-028-241430- MONTGOMERY MS-CARROLL MS- 902 AM CDT TUE SEP 24 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 902 AM CDT TUE SEP 24 2013 A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED OVER WINONA AT 901 AM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN WITH RATES OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE WITH THESE STORMS. IF THE HEAVY RAIN PERSISTS...FLASH FLOODING COULD BE POSSIBLE. PEOPLE IN CENTRAL CARROLL AND CENTRAL MONTGOMERY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3365 8954 3336 8953 3333 8997 3363 8997 TIME...MOT...LOC 1401Z 236DEG 10KT 3348 8970 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:21 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey, Washington | 4 hr |
| Sep 24, 8:40 AM CDT | Special Weather Statement | JAN | Sharkey | 25 min |
| Sep 24, 8:48 AM CDT | Flash Flood Warning | JAN | Humphreys, Sharkey, Yazoo | 3 hr |
| Sep 24, 8:56 AM CDT | Flash Flood Warning | JAN | Grenada | 2 hr |
| Sep 24, 9:02 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 28 min |
| Sep 24, 9:29 AM CDT | Flash Flood Warning | JAN | Carroll, Leflore, Montgomery | 2 hr |
| Sep 24, 9:32 AM CDT | Flash Flood Watch | JAN | Attala, Carroll, Choctaw, Clarke, Clay, Covington and 23 more | 7 hr |
| Sep 24, 10:19 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| Sep 24, 10:24 AM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Sep 24, 10:31 AM CDT | Flash Flood Warning | JAN | Warren | 119 min |
| Sep 24, 10:39 AM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Sep 24, 10:52 AM CDT | Special Weather Statement | JAN | Rankin | 48 min |
| Sep 24, 11:05 AM CDT | Flash Flood Warning | JAN | Rankin | 3 hr |
| Sep 24, 11:34 AM CDT | Areal Flood Warning | JAN | Carroll, Montgomery | 3 hr |
| Sep 24, 11:40 AM CDT | Areal Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington, Yazoo | 3 hr |
| Sep 24, 11:57 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 3 hr |
| Sep 24, 12:24 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Sep 24, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 56 min |
| Sep 24, 1:17 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 118 min |
| Sep 24, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 63 min |
| Sep 24, 1:47 PM CDT | Tornado Warning | JAN | Jasper | 43 min |
| Sep 24, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 67 min |
| Sep 24, 2:18 PM CDT | Flash Flood Warning | JAN | Covington, Jones | 117 min |
| Sep 24, 2:42 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.